Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 148, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 31, 2012, 6:11 PM CDT for Sumter County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 6:11 PM CDT (23:11 UTC)
- Expired
- May 31, 2012, 7:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 140 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:30 PM CDT | TSTM WND DMG | 6 Sse York, AL | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WUUS54 KBMX 312311
SVRBMX
ALC119-010000-
/O.NEW.KBMX.SV.W.0148.120531T2311Z-120601T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
611 PM CDT THU MAY 31 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 700 PM CDT
* AT 608 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF KINTERBISH...OR
20 MILES SOUTHWEST OF CUBA...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUBA...YORK...LIVINGSTON...KINTERBISH...BOYD...THE UNIVERSITY OF
WEST ALABAMA...COATOPA AND BLUFFPORT.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 23...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS
MISSISSIPPI. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3259 8839 3276 8813 3272 8808 3269 8811
3269 8804 3264 8806 3264 8808 3259 8806
3263 8793 3257 8787 3252 8786 3252 8792
3247 8796 3243 8803 3237 8805 3235 8797
3231 8794 3231 8841
TIME...MOT...LOC 2310Z 238DEG 39KT 3221 8853
$$
611 follow-up statement
640
WWUS54 KBMX 312337
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CDT THU MAY 31 2012
ALC119-010000-
/O.CON.KBMX.SV.W.0148.000000T0000Z-120601T0000Z/
SUMTER AL-
637 PM CDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SUMTER
COUNTY UNTIL 700 PM CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BOYD...OR NEAR YORK...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...THE UNIVERSITY OF WEST ALABAMA...COATOPA...
BLUFFPORT...DUG HILL...EPES...BELLAMY...LILITA...MCDOWELL AND
BELMONT.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 23...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3259 8839 3276 8813 3272 8808 3270 8811
3269 8811 3269 8804 3264 8806 3264 8808
3259 8806 3263 8793 3257 8787 3252 8786
3252 8792 3247 8796 3235 8840
TIME...MOT...LOC 2337Z 238DEG 39KT 3259 8826
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:45 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 31, 3:45 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 345 PM CDT THU MAY 31 2012 .DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPED IN ASSOCIATION WITH AN UPPER LEVEL TROUGH/LOW LEVEL MOISTURE AXIS/LEFTOVER BOUNDARY FROM PREVIOUS CONVECTION/CLOUD LINE HEATING DIFFERENTIAL. THIS ACTIVITY HAS KEPT CLOUD COVER ACROSS THE AREA TODAY LIMITING THE OVERALL INSTABILITY. ADDITIONALLY...THIS ACTIVITY HAS DELAYED THE RETURN MOISTURE FROM THE SOUTH. AN MCV WAS MOVING NORTHEASTWARD INTO WESTERN GEORGIA AND THE MORE STABLE ATMOSPHERE HAS NOT INTERACTED WITH THIS FEATURE MUCH AT ALL. THEREFORE...CAN NOT RULE OUT AN ISOLATED SEVERE STORM ANYWHERE THIS AFTERNOON...BUT THESE SHOULD BE SOMEWHAT LIMITED TO AREAS THAT HAVE HEATED UP SOUTH AND WEST. THE THREATS WILL BE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN. SEVERAL LARGE SCALE AND SMALL SCALE FEATURES HAVE COMBINED TO KICK OFF THUNDERSTORMS FROM SOUTHERN LOUISIANA TO SOUTHERN INDIANA THIS AFTERNOON. THE AREA FROM NORTHERN MISSISSIPPI INTO NORTHEAST ARKANSAS HAS ORGANIZED A BIT AND DAMAGING WINDS AND HAIL HAVE BEEN REPORTED. ANOTHER AREA IN LOUISIANA REMAINS STRONG TO SEVERE WITH ACTIVITY FILLING IN INBETWEEN THESE AREAS. ON THE CURRENT TRAJECTORY THE STORMS WILL BEGIN MOVING INTO WESTERN ALABAMA BETWEEN 4 PM AND 7 PM. THE PREVIOUSLY MENTIONED INHIBITIONS HAVE CREATED A GREAT CHALLENGE ON HOW MUCH INSTABILITY WILL BE AVAILABLE AS THE MEAN TROUGH PUSHES THE ACTIVITY THIS WAY. WILL GO WITH THE IDEA THAT THE GREATEST SEVERE RISK WILL BE WEST OF A LINE FROM UNIONTOWN TO ALABASTER TO ONEONTA FROM 4 PM UNTIL MIDNIGHT. EVEN WITH THE SYNOPTIC LIFT AND HEIGHT FALLS ALOFT APPROACHING...THE STORMS SHOULD EXHIBIT A WEAKENING TREND LATE TONIGHT. SO ALL OTHER AREAS MAY STILL RECEIVE AN ISOLATED SEVERE STORM AT SOME POINT OVERNIGHT... BUT THE INTENSITY SHOULD STILL OVERALL GO DOWN. A LINGERING STRONG TO SEVERE STORM MAY STILL BE SOUTH OF INTERSTATE 20 ON FRIDAY MORNING...BUT WITH LIMITED SURFACE HEATING...COVERAGE OF THESE STORMS WILL BE VERY LIMITED AND CONFIDENCE IS LOW. BELIEVE THE COLD FRONT WILL PUSH EASTWARD FAR ENOUGH BY FRIDAY AFTERNOON THAT STORMS WILL BE VERY LIMITED BY AFTERNOON TO AREAS NEAR TROY AND EUFAULA AT BEST. REMOVED ANY MENTION INTO FRIDAY EVENING. MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT AND ARE EXHIBITING GOOD RUN TO RUN CONTINUITY. THE LARGE EAST COAST UPPER TROUGH WILL HAVE A GREATER INFLUENCE THAN THE WESTERN RIDGE AS MENTIONED YESTERDAY. A WEAK SURFACE FRONT ENTERS THE AREA ON MONDAY AND VERY SLOWLY MOVES SOUTHWARD. THIS BOUNDARY MAY BE THE FOCUS OF A FEW STORMS BUT THE AMOUNT OF AVAILABLE MOISTURE IS STILL IN QUESTION. KEPT 15-30 POPS IN EACH PERIOD NEXT WEEK. TEMPERATURES COOL OFF BELOW NORMAL THIS WEEKEND AND BOUNCE BACK TO JUST ABOVE NORMAL NEXT WEEK. 75 && .AVIATION... 18Z TAF DISCUSSION. A VERY COMPLICATED FORECAST WILL BE UPON US DURING THE EVENING HOURS AND OVERNIGHT TONIGHT. FIRST...DEVELOPMENT OF SHOWERS AND STORMS ACROSS THE WESTERN PORTION OF THE STATE WILL SLOWLY BEGIN TO MOVE EASTWARD AND WILL AFFECT KBHM AND KEET BY 21Z WITH POSSIBLE TSRA. THE SAME SHOWERS AND STORMS COULD BEGIN TO AFFECT KMGM AFTER 22Z. A FEW SHOWERS AND STORMS HAVE ALSO DEVELOPED ALONG A SEABREEZE BOUNDARY MOVING NORTHWARD INTO SOUTHEASTERN ALABAMA...AND INCLUDED A VCTS FOR KTOI THIS AFTERNOON AS WELL. ONCE THE BATCH OF SHOWERS AND STORMS DISSIPATES THROUGH THE EVENING HOURS WE SHOULD OBSERVE A BREAK IN ACTIVITY UNTIL LATE THIS EVENING. UNCERTAINTY THEN INCREASES WITH THE FORECAST DURING THE OVERNIGHT HOURS AS SHOWERS AND STORMS ARE EXPECTED TO DEVELOP ONCE AGAIN. AS A COLD FRONT MOVES INTO THE STATE FROM THE NORTHWEST...LINE OF SHOWERS AND STORMS IS ANTICIPATED TO DEVELOP OUT AHEAD OF THE FRONT. CURRENTLY...THERE IS MUCH UNCERTAINTY AS TO WHEN THE LINE WILL DEVELOP AND THE TIMING ASSOCIATED WITH THE STORMS IN THE TAFS. FOR NOW...WENT AHEAD AND ADDED RA WITH VCTS FOR ALL SITES FROM 02 TO 04Z INSTEAD OF PREVAILING TSRA FOR THE UNCERTAINTY OF THE ACTUAL THUNDERSTORM TIMING. BASED ON WHERE THE STORMS FORM...EXPECT AMENDMENTS THROUGHOUT THE NIGHT FOR REFINEMENTS OF TIMING FOR CERTAIN TERMINAL LOCATIONS. WINDS WILL REMAIN FROM THE WEST AND SOUTHWEST THROUGH THE PERIOD...AND COULD BE GUSTY WITH ANY LINE OF STORMS THAT DEVELOPS. THE COLD FRONT LOOKS TO MOVE THROUGH FRIDAY MORNING WITH A WIND SHIFT TO THE NORTHWEST AND WILL BE INCLUDED IN THE 00Z TAF PERIOD. 56/GDG && .HYDROLOGY... AS MENTIONED IN PREVIOUS DISCUSSIONS...LOCALLY HEAVY RAIN REMAINS A POSSIBILITY THIS AFTERNOON THROUGH EARLY FRIDAY. ISOLATED SPOTS RECEIVED 2 TO 3 INCHES OF RAIN OVERNIGHT WHILE OTHERS MEASURED NOTHING. EXPECTED A FAIRLY WIDESPREAD RAIN EVENT OVERNIGHT INTO FRIDAY. AT THIS TIME IT APPEARS THAT CUMULATIVE RAINFALL TOTALS WILL AVERAGE AROUND AN INCH OR LESS BUT LOCALIZED HIGHER AMOUNTS OF TWO INCHES OR MORE WILL BE POSSIBLE. ONCE THE FRONT MOVES EAST OF THE AREA DRIER AIR WILL OVERSPREAD CENTRAL ALABAMA THROUGH MUCH OF THE WEEKEND WITH DRY CONDITIONS RETURNING. SINCE CENTRAL ALABAMA STREAMFLOWS REMAIN LOW AT THIS TIME...WIDESPREAD FLOODING ISSUES ARE NOT EXPECTED. BUT IF ANY AREAS RECEIVE MULTIPLE STORMS OR HEAVY RAIN...A FEW MINOR PROBLEM AREAS MAY DEVELOP IN POOR DRAINAGE ZONES. 75/41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 77 54 80 59 / 80 40 10 10 10 ANNISTON 68 79 59 81 62 / 70 40 10 10 10 BIRMINGHAM 68 78 54 81 64 / 80 30 0 10 10 TUSCALOOSA 70 79 56 83 62 / 80 20 0 10 10 CALERA 68 80 58 79 64 / 80 30 0 10 10 AUBURN 69 80 60 82 66 / 50 60 10 10 10 MONTGOMERY 70 83 60 85 65 / 60 40 10 10 10 TROY 67 82 58 84 62 / 50 60 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 75/75/56
Hazardous weather outlook, May 31, 1:56 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 156 PM CDT THU MAY 31 2012 ALZ011>015-017>050-011900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 156 PM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. ANY STORM THAT DEVELOPS WILL POSE A THREAT OF DAMAGING STRAIGHT-LINE WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. SEVERE THUNDERSTORMS AHEAD OF A COLD FRONT COULD AFFECT WESTERN COUNTIES AS EARLY AS 4 PM AND LAST UNTIL MIDNIGHT. THIS ACTIVITY WILL SPREAD EASTWARD OVERNIGHT...WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS LASTING THROUGH 6 AM FRIDAY MORNING. THE GREATEST SEVERE STORM THREAT EXISTS WEST OF A LINE FROM UNIONTOWN...TO ALABASTER...TO ONEONTA. THE PRIMARY THREAT IS DAMAGING STRAIGHT- LINE WINDS...WITH A SECONDARY THREAT OF LARGE HAIL AND LOCALLY HEAVY RAINFALL. THE THREAT OF TORNADOES IS VERY LOW. SOME WEAKENING OF STORMS IS EXPECTED AFTER MIDNIGHT...BUT ISOLATED SEVERE STORMS ARE STILL POSSIBLE .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH 6 PM GENERALLY FOR AREAS SOUTH OF INTERSTATE 20. THE GREATEST SEVERE STORM THREAT EXISTS ALONG AND SOUTH OF A LINE FROM MONTGOMERY TO ROANOKE. THE PRIMARY THREAT IS DAMAGING STRAIGHT-LINE WINDS...WITH A SECONDARY THREAT OF LARGE HAIL AND LOCALLY HEAVY RAINFALL. THE THREAT OF TORNADOES IS VERY LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY THIS AFTERNOON INTO FRIDAY. 75
In the hours before
Special weather statement, May 31, 3:43 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
343 PM CDT THU MAY 31 2012
ALZ042-044-312130-
LOWNDES AL-MONTGOMERY AL-
343 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
NORTHEASTERN LOWNDES COUNTIES UNTIL 430 PM CDT...
AT 341 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LOWNDESBORO...OR NEAR HAYNEVILLE...MOVING NORTHEAST
AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MONTGOMERY...
LOWNDESBORO...
CANTELOUS...
DANNELLY FIELD...
HOPE HULL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3210 8668 3234 8668 3237 8655 3234 8653
3234 8650 3236 8649 3238 8646 3239 8646
3242 8632 3223 8616
TIME...MOT...LOC 2043Z 236DEG 21KT 3224 8659
61Local storm report, May 31, 4:39 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 2 NW MONTGOMERY 32.38N 86.31W
05/31/2012 M58 MPH MONTGOMERY AL BROADCAST MEDIA
ON RSA CAMERA IN DOWNTOWN MONTGOMERY.
&&
AGSpecial weather statement, May 31, 4:44 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 PM CDT THU MAY 31 2012
ALZ037-043-045-312245-
ELMORE AL-MACON AL-TALLAPOOSA AL-
444 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA...WESTERN
MACON AND ELMORE COUNTIES UNTIL 545 PM CDT...
AT 441 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WAUGH...OR 10 MILES SOUTHWEST OF MILSTEAD...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WETUMPKA...
MILSTEAD...
TALLASSEE...
TUSKEGEE...
EMERALD MOUNTAIN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3226 8587 3230 8590 3228 8590 3229 8594
3232 8596 3234 8599 3242 8603 3240 8605
3243 8619 3246 8619 3247 8623 3250 8625
3248 8629 3265 8642 3275 8602 3276 8572
3231 8570
TIME...MOT...LOC 2144Z 229DEG 20KT 3238 8604
61Special weather statement, May 31, 6:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CDT THU MAY 31 2012
ALZ011-012-022-312345-
LAMAR AL-MARION AL-PICKENS AL-
602 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS...MARION AND LAMAR
COUNTIES UNTIL 645 PM CDT...
AT 559 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
TREMONT TO PANOLA...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SULLIGENT...
VERNON...
ALICEVILLE...
MILLPORT...
CARROLLTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3431 8818 3431 8764 3392 8767 3392 8795
3389 8796 3353 8794 3352 8784 3315 8784
3304 8805 3304 8814 3299 8818 3299 8834
TIME...MOT...LOC 2302Z 270DEG 25KT 3429 8814 3300 8829
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:43 PM CDT | Special Weather Statement | BMX | Lowndes | 47 min |
| May 31, 3:49 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 41 min |
| May 31, 4:04 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 41 min |
| May 31, 4:44 PM CDT | Special Weather Statement | BMX | Elmore | 61 min |
| May 31, 6:02 PM CDT | Special Weather Statement | BMX | Lamar, Marion, Pickens | 43 min |
| May 31, 6:35 PM CDT | Special Weather Statement | BMX | Marengo | 55 min |
| May 31, 6:50 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.